MAUDE Adverse Event Report: COVIDIEN NORTH HAVEN-MFG RELIATACK; STAPLE, IMPLANTABLE

COVIDIEN NORTH HAVEN-MFG RELIATACK; STAPLE, IMPLANTABLE
Model Number RELTACK5R
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Device Difficult to Setup or Prepare (1487); Mechanics Altered (2984)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/01/2017
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a laparoscopic ventral hernia repair, while fixating the mesh, there were difficulties with loading the reload onto the handle although the reload securely fastened onto the shaft.The reloads were not able to load properly due to misalignment of the reload and the flat head tip of device handle.Some tacks could not be fired, and were only able to be fired after some difficulty.To resolve the issue, more tacks were opened but some tacks were not able to fire.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary post market vigilance (pmv) led an evaluation of one device.Three 5r fully applied device loading unit (dlu) were received with disrupted timing.Microscopic inspection on all three dlus noted scratched on the inner tubes.All dlu were unable to be loaded onto the returned device due to the disrupted timing.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the reported conditions could be due to improper loading of the reloads, indicated by the scratches on the inner tube of the reloads.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
RELIATACK
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN NORTH HAVEN-MFG
195 mcdermott rd
north haven CT 06473
MDR Report Key7129716
Report Number1219930-2017-10180
Device Sequence Number13902885
Product Code GDW
UDI-Device Identifier10884521202412
UDI-Public10884521202412
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K140609
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberRELTACK5R
Device Catalogue NumberRELTACK5R
Device Lot NumberN6L0059UX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2018
Initial Date Received by Manufacturer 12/01/2017
Supplement Date Received by Manufacturer04/17/2018
Initial Report FDA Received Date12/19/2017
Supplement Report FDA Received Date04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1